San Jose, CA
A 22-year-old female asked:
Could having ankle edema as a side effect to medication permanently alter their structure/shape on a long term basis?
1 doctor answer • 1 doctor weighed in
Family Medicine 34 years experience
Yes: Chronic edema of the lower extremities will change their shape. Take , for example people that get older and develop heart failure the chronic edema will cause stasis dermatitis. The lower extremities adopt by having large amounts of connective tissue veins dilate lymph system dilates.
Created for people with ongoing healthcare needs but benefits everyone.
121 viewsAnswered >2 years ago
Last updated Nov 30, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.